Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Paducah, KY

March 1, 2007Johnson County, Williamson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2007, 11:17 AM CST for Johnson County, Williamson County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 11:17 AM CST (17:17 UTC)
Expired
Mar 1, 2007, 12:00 PM CST
In force
43 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Johnson County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 60 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 3:58 AM CSTTornado WatchSPC8 hr
Mar 1, 8:40 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:10 PM CST, 20 hours 7 minutes earlier.

Area forecast discussion, Feb 28, 3:10 PM CST, 20 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CST WED FEB 28 2007

MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE THE
INCREASING POTENTIAL FOR SEVERE WEATHER LATE TONIGHT AND THURSDAY.

STRONG WARM ADVECTION WILL ERODE THE CAP...RESULTING IN ELEVATED
CONVECTION DEVELOPING GENERALLY AFTER MIDNIGHT. GIVEN SOME MODEST
ELEVATED INSTABILITY AND STRONGLY SHEARED WIND FIELDS LARGE HAIL
WILL BE THE PRIMARY THREAT. MINOR LOCATION AND TIMING ISSUES REMAIN
BETWEEN THE NAM WHICH IS MAINLY EAST OF THE MISSISSIPPI...AND THE
GFS WHICH IS OVER THE ENTIRE AREA. DEPITE THE SPC DAY 1 OUTLOOK
CONFINING THE SLIGHT RISK OF SEVERE TO OUR WESTERN HALF...WOULD NOT
BE SURPRISED IF ELEVATED HAILERS EFFECT THE ENTIRE AREA IN THE
09Z-15Z TIMEFRAME.

THIS INITIAL BATCH OF THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE
REGION THROUGH THE MORNING HOURS...AND THEN THERE WILL LIKELY BE A
SMALL BREAK IN THE PRECIPITATION BEFORE THE SURFACE-BASED CONVECTION
SWEEPS INTO THE WESTERN ZONES. THE 18Z NAM INDICATES THAT THE
CONVECTION MAY NOT EXTEND SOUTHWARD INTO SOUTHEAST MISSOURI IN THE
MORNING...BUT WOULD EVENTUALLY DEVELOP SOUTHWARD THROUGH OUR EASTERN
ZONES IN THE AFTERNOON. THE GFS HAS MORE FORCING AND INDICATES A
MORE SOLID BAND WITH THE FRONT THROUGHOUT THE AREA.

GIVEN THE UNCERTAINTIES IN THE COVERAGE AND LOCATION OF CONVECTION
TONIGHT AND THURSDAY MORNING WILL KEEP POPS IN CHECK FOR NOW. WILL
HAVE LIKELIES ALL ZONES AFTER MIDNIGHT...WITH ONLY A CHANCE IN THE
WEST THIS EVENING. WILL HAVE 70-80 POPS FROM WEST TO EAST FOR
THURSDAY MORNING...AND THEN KEEP THE 80 POPS FAR EAST IN THE
AFTERNOON...WITH CHANCE IN THE WEST. THERE WILL BE A VERY SHARP BACK
EDGE TO THE STORMS WITH THE FRONT WEDNESDAY MIDDAY THROUGH THE
AFTERNOON.

AS FOR SEVERE WITH THE FRONTAL CONVECTION...INSTABILITY MAY BE
PRETTY LIMITED DEPENDING ON THE RETURN OF QUALITY MOISTURE AND IF
THERE IS ANY INSOLATION AHEAD OF THE FRONT. GIVEN THE STRONG
LOW-LEVEL SHEAR...TORNADOES WILL BE A THREAT IN ADDITION TO DAMAGING
WINDS AND LARGE HAIL. ONCE AGAIN THE STORMS WILL BE WELL EAST OF THE
AREA BY 00Z FRIDAY.

LOOKS LIKE FRIDAY WILL BE ABOVE NORMAL...AS THE COLD ADVECTION WAITS
UNTIL FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BEEN CONSISTENT IN
TRYING TO DEVELOP SOME VERY LIGHT PRECIPITATION WITH A MINOR
DISTURBANCE IN THE CYCLONIC FLOW ALOFT ROTATING THROUGH THE AREA
FRIDAY AFTERNOON AND EVENING...SO INSERTED SOME SPRINKLES. ON
SATURDAY THE MAIN UPPER CYCLONE ROTATES THROUGH THE AREA...USHERING
IN COLDER AIR...AND A CHANCE OF FLURRIES THROUGHOUT THE AREA. THE
09Z SREF DATA DO NOT SUPPORT ANY MEASURABLE POPS FOR OUR AREA
SATURDAY.

A NICE DRY STRETCH IS FORECAST SUNDAY THROUGH WEDNESDAY...ALONG WITH
MODERATING TEMPERATURES. MONDAY AND BEYOND SHOULD BE AT OR ABOVE
NORMAL.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, Mar 1, 5:08 AM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
508 AM CST THU MAR 1 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
508 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR THE
ENTIRE QUAD STATE AREA TODAY.

A LINE OF INTENSE STORMS WILL MOVE QUICKLY THROUGH SOUTHEAST
MISSOURI DURING THE MORNING HOURS...AND THEN THROUGH THE REMAINDER
OF THE AREA DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND
A FEW TORNADOES WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS LINE
OF STORMS. THE TORNADO POTENTIAL CURRENTLY LOOKS GREATEST IN THE
SOUTHERN PARTS OF THE REGION.

THE STORMS WILL BE MOVING RAPIDLY TO THE NORTHEAST AT AROUND 60
MPH...AND SHOULD BE CLEAR OF THE ENTIRE AREA BY SUNSET. ALTHOUGH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...THE FAST SPEED OF THE
STORMS SHOULD PREVENT WIDESPREAD SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA TODAY.

In the hours before

Special weather statement, Mar 1, 6:59 AM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
659 AM CST THU MAR 1 2007

MOZ107-108-011500-
CARTER-RIPLEY-
INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN
659 AM CST THU MAR 1 2007

...SEVERE STORMS MOVING TOWARD CARTER AND RIPLEY COUNTY...

SEVERE STORMS...WITH A HISTORY OF PRODUCING A TORNADO...WERE
LOCATED ACROSS EXTREME SOUTHERN MISSOURI AND NORTHERN ARKANSAS.
SHOULD THESE STORMS WERE MOVING NORTHEAST AROUND 50 MPH.

BASED ON CURRENT RADAR TRENDS...THESE STORMS WILL LIKELY MOVE NEAR
THE GATEWOOD AND HANDY IN RIPLEY COUNTY AND NEAR FREEMONT AND
EASTWOOD BETWEEN 715 AND 745 AM THIS MORNING.

THESE ARE DANGEROUS STORMS...PERSONS IN THE PATH OF THESE STORMS SHOULD
KEEP POSTED TO THE LATEST WEATHER AND BE PREPARED TO SEEK
SHELTER IMMEDIATELY...SHOULD THESE STORMS MOVE NEAR YOUR AREA.

SMITH
Local storm report, Mar 1, 8:52 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HAIL             DONIPHAN                36.62N 90.82W
03/01/2007  E0.75 INCH       RIPLEY             MO   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Local storm report, Mar 1, 9:19 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
919 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     HUNTER                  36.89N 90.85W
03/01/2007                   CARTER             MO   PUBLIC

            RESIDENCE HAD LARGE PICTURE WINDOW DESTROYED, IMPLODING
            INTO DINING ROOM.

&&

SMITTY
Local storm report, Mar 1, 9:33 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             GRASSY                  37.25N 90.14W
03/01/2007  E0.75 INCH       BOLLINGER          MO   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED ALONG HIGHWAY 34 NEAR
            INTERSECTION OF HIGHWAY DD.

&&

SMITTY
Special weather statement, Mar 1, 10:51 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1051 AM CST THU MAR 1 2007

ILZ075>078-080>094-KYZ001>009-MOZ087-110>112-114-011800-
ALEXANDER IL-BALLARD KY-CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-
EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-
HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-
NEW MADRID MO-PERRY IL-POPE IL-PULASKI IL-SALINE IL-SCOTT MO-
STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL-
1051 AM CST THU MAR 1 2007

...STRONG THUNDERSTORMS TO AFFECT THE AREA LATE THIS MORNING...

AT 1050 AM...WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING
EDGE OF A BROKEN LINE OF STRONG THUNDERSTORMS...WAS FROM NEAR
MOUNT VERNON ILLINOIS...TO CAPE GIRARDEAU AND NEW MADRID IN
SOUTHEAST MISSOURI. THE LINE WAS MOVING EAST ABOUT 40 MPH.

BY NOON...THE LEADING EDGE OF THE AREA OF STORMS SHOULD BE FROM
ABOUT THE WABASH RIVER...SOUTH INTO FAR WESTERN KENTUCKY...INCLUDING
THE PADUCAH AND MAYFIELD AREAS.

THE STRONGER STORMS IN THE LINE WILL BE CAPABLE OF 40 TO 50 MPH
WINDS AND PEA TO MARBLE SIZE HAIL. LOCALLY HEAVY RAIN IS ALSO
LIKELY.

REMEMBER...A TORNADO WATCH IS IN EFFECT FOR THE AREA. THE STORMS
COULD QUICKLY BECOME SEVERE...SO BE PREPARED TO TAKE IMMEDIATE
ACTION IF A WARNING IS ISSUED.
Local storm report, Mar 1, 11:02 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     2 S DUTCHTOWN           37.22N 89.66W
03/01/2007                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            WIND DAMAGE SOUTH OF COMMUNITY. CARPORT BLOWN OVER, LARGE
            SIGN DESTROYED, LARGE LIMBS DOWN, TRANSFORMER ARCHING.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:49 AM CSTSevere Thunderstorm WarningPAHCalloway, Trigg41 min
Mar 1, 1:20 AM CSTSevere Thunderstorm WarningPAHHopkins, McLean25 min
Mar 1, 1:38 AM CSTSevere Thunderstorm WarningPAHTrigg22 min
Mar 1, 1:22 PM CSTSevere Thunderstorm WarningPAHChristian, Todd31 min
Mar 1, 10:28 AM CSTSevere Thunderstorm WarningPAHAlexander, Union47 min
Mar 1, 11:34 AM CSTSevere Thunderstorm WarningPAHPope, Saline41 min
Mar 1, 7:15 AM CSTTornado WarningPAHCarter60 min
Mar 1, 7:20 AM CSTTornado WarningPAHRipley40 min
Mar 1, 8:19 AM CSTSevere Thunderstorm WarningPAHRipley41 min
Mar 1, 8:31 AM CSTSevere Thunderstorm WarningPAHWayne44 min
Mar 1, 8:41 AM CSTTornado WarningPAHRipley34 min
Mar 1, 8:55 AM CSTSevere Thunderstorm WarningPAHButler50 min
Mar 1, 8:56 AM CSTTornado WarningPAHBollinger, Wayne49 min
Mar 1, 9:29 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Perry46 min
Mar 1, 10:11 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Scott49 min
Mar 1, 10:20 AM CSTSevere Thunderstorm WarningPAHButler, Stoddard24 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.